[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Bruising from injections



On  4 Jan 98 at 2:44, Laci 1 wrote:

> Hi all,
> 
> You all seem to be such an informed bunch I am hoping you might have an answer
> to my question.  My daughter, Laura,  was diagnosed about 2 months ago with
> Type 1 Diabetes and takes 2 -3 shots a day.  I noticed tonight that her little
> arms have several small bruises on them from the shots. (we rotate sites)  I
> also try to be consistent with the angle and force which in which I inject the
> insulin.  Is this being caused from something I am doing wrong or is there
> this something that just happens to everyone?   
> 
> Thank you,
> 
> Sherri~~ 
> 

For many of us bruising and painful injections are a part of the 
process.  Many of the needles have small burrs visible on high 
magnification, or may be ever so slightly dull.  I found that it 
helps to rotate the syringe in your fingers slightly so it cuts 
instead of punching as you stick it in.  Forget the "dart board" 
technique - the people who still teach that should be strapped to a 
chair and used for practice by new diabetics so they can get a feel 
for how that technique actually works.  

Try to be as gentle as possible, and don't be critical if she says it 
hurts. 


Randall Winchester

************************************************************
* The views expressed here are mine and do not necessarily *
* reflect the official position of my employer.            *
************************************************************
* There's no guarantee on anything said here...
* If I say I understand something completely the only thing
* we can both be assured of is that I must have completely
* misunderstood something. 
***********************************************************